Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 1, 2008, 6:40 PM CDT for Coffey County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2008, 6:40 PM CDT (23:40 UTC)
- Expired
- May 1, 2008, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
County Coffey County, KS
The radar
The Topeka radar (KTWX), 107 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -734 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 012340
SVRTOP
KSC031-020015-
/O.NEW.KTOP.SV.W.0046.080501T2340Z-080502T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT THU MAY 1 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF LE ROY...OR 22 MILES WEST OF IOLA...MOVING
NORTHEAST AT 39 MPH.
* LOCATIONS IMPACTED INCLUDE...
LE ROY...
BURLINGTON...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3804 9593 3820 9572 3817 9569 3824 9552
3823 9551 3804 9551
TIME...MOT...LOC 2340Z 231DEG 34KT 3805 9574
$$2 follow-up statements
000
WWUS53 KTOP 020001
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT THU MAY 1 2008
KSC031-020015-
/O.CON.KTOP.SV.W.0046.000000T0000Z-080502T0015Z/
COFFEY-
701 PM CDT THU MAY 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN COFFEY COUNTY...
AT 658 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL IN BURLINGTON. THIS
CENTER OF THIS STORM WAS LOCATED 5 MILES WEST OF LE ROY...OR 21
MILES NORTHWEST OF IOLA...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3804 9593 3820 9572 3817 9569 3824 9552
3823 9551 3804 9551
TIME...MOT...LOC 0001Z 226DEG 48KT 3814 9568
$$000
WWUS53 KTOP 020018
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
718 PM CDT THU MAY 1 2008
KSC031-020028-
/O.EXP.KTOP.SV.W.0046.000000T0000Z-080502T0015Z/
COFFEY-
718 PM CDT THU MAY 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEY COUNTY HAS
EXPIRED...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST COFFEY
COUNTY. A TORNADO WATCH CONTINUE IN EFFECT.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3804 9593 3820 9572 3817 9569 3824 9552
3823 9551 3804 9551
TIME...MOT...LOC 0001Z 226DEG 48KT 3814 9568
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:17 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 1, 3:17 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 317 PM CDT THU MAY 01 2008 .DISCUSSION... GREATEST CONCERN WITHIN THE SHORT TERM CENTERS AROUND SEVERE WEATHER POTENTIAL FOR SECTIONS OF THE CWA. WINDS HAVE REMAINED GENERALLY BELOW WIND ADVISORY CRITERIA...SO WILL CANCEL THE REMAINING COUNTIES. PSEUDO DRYLINE/COLD FRONT CURRENTLY EXTENDS FROM SENECA TO ALMA TO EMPORIA TO WINFIELD. THIS BOUNDARY IS EXPECTED TO CONTINUE MOVING EASTWARD BEFORE SLOWING OR STALLING WITHIN THE NEXT FEW HOURS. BOTH THE NAM AND RUC PLACE THE SFC BOUNDARY NEAR A LINE FROM ST JOSEPH TO LAWRENCE TO WINFIELD BY 00Z. MODEL GUIDANCE VARIES ON THE BEHAVIOR OF THE BOUNDARY POST 00Z. NAM SOLUTIONS KEEP THE NORTHERN PORTION OF THE COLD FRONT STATIONARY OR SLIGHTLY PROGRESSIVE WHILE SLOWLY BACKING THE SOUTHERN PORTION OF THE COLD FRONT/DRYLINE WESTWARD. THE RUC AGGRESSIVELY RETREATS THE BOUNDARY WESTWARD INTO THE CENTRAL SECTIONS OF THE CWA. BOTH SOLUTIONS ARE REASONABLE PER SE...WITH AN OCCLUDING LOW PRESSURE IN EASTERN NEBRASKA AND VEERED SFC/H85 FLOW AIDING IN THE OBSERVED/FORECASTED EASTWARD PROGRESSION OF THE SFC BOUNDARY. LIKEWISE...ANTICIPATE ANOTHER SFC LOW PRESSURE TO DEVELOP WITHIN THE VICINITY OF THE TRIPLE POINT IN NORTH CENTRAL OKLAHOMA. THIS WOULD TEND TO BACK THE SFC/H85 WIND FIELDS...RESULTING IN THE SOUTHERN KANSAS PORTION OF THE COLD FRONT/DRYLINE BECOMING STATIONARY OR RETREATING WESTWARD. THIS WOULD ALSO PROVIDE AN OPPORTUNITY TO ADVECT MUCH DEEPER MOISTURE AND ENHANCE SHEAR PROFILES ACROSS THE CWA. FORECAST WITHIN THE 00-06Z TIME FRAME REFLECTS A BLEND BETWEEN THESE TWO SOLUTIONS. BY LATE EVENING...STRONGER FORCING AS THE NEW SFC LOW LIFTS NORTHEAST WILL RESULT IN A QUICKER PROGRESSION OF SFC FEATURES. AT THE PRESENT TIME...A STRONG CAP JUST ABOVE THE SURFACE EXISTS ACROSS THE AREA...PROHIBITING CONVECTION. 12Z KTOP SOUNDING SHOWS A +11C TEMPERATURE AT H7. POINT FORECAST SOUNDINGS SUGGEST A RAPID COOLING OF THE INVERSION LAYER AS THE EVENING PROGRESSES...WITH A REDUCTION TO +5C AT H7 BY 00Z. INDICATIONS OF COOLER AIR ALOFT AND LARGE SCALE ASCENT ARE LIKELY SEEN WITH THE RECENT INCREASE IN CU OVER SOUTHEAST COLORADO AND WESTERN KANSAS. A SPECIAL 21Z SOUNDING WILL BE RELEASED TO FURTHER INVESTIGATE THE STRENGTH OF THE LOW LEVEL INVERSION. SPC RUC MESOANALYSIS STILL SHOWS IN EXCESS OF 100 MLCIN ACROSS THE CWA. OPERATIONAL MODELS HAVE OVERFORECASTED SFC DEWPOINTS BY 2F TO 5F OVER MOST OF THE CWA. CURRENTLY TD IN THE UPPER 50S ARE IN PLACE EAST OF THE COLD FRONT. SLIGHTLY BETTER SFC MOISTURE EXISTS TO THE SOUTH AND EAST OF THE CWA...WHICH HAS BEEN A RESULT OF THE VEERED WIND PROFILE AND STRONG MIXING THROUGH MUCH OF THE DAY. UNTIL SFC WINDS BACK...IF AT ALL PER VARIATIONS IN GUIDANCE...ONLY MARGINAL INCREASE IN SFC MOISTURE IS ANTICIPATED. HOWEVER...IF THE SFC-H85 LAYER BACKS WITH TIME IN ADVANCE OF THE SECONDARY AREA OF LOW PRESSURE IN THE EARLY EVENING...DEEPER MOISTURE MAY BE REALIZED WITHIN THE CWA. INSTABILITY WILL BE SUFFICIENT TO SUPPORT SEVERE CONVECTION (CURRENTLY 2000 J/KG) AND SPEED SHEAR SUPPORTIVE OF ORGANIZED ACTIVITY. CURRENTLY...THE DIRECTIONAL SHEAR IS POOR IN THE LOW LEVELS AND THIS WILL STRONGLY DICTATE THE LOW-LEVEL ROTATION / TORNADO THREAT. ADDITIONALLY...CURRENT DEWPOINT DEPRESSIONS ARE RATHER LARGE (30F) WHICH WOULD SUGGEST HIGH-BASED SUPERCELLS INITIALLY. IT WILL HAVE TO BE CLOSELY MONITORED IF THE LOW LEVEL WIND FIELDS BACK WITH TIME DURING THE EARLY EVENING HOURS...AS THIS WOULD IMPROVE TORNADO POTENTIAL AS 1) DEEPER MOISTURE AND COOLING OF THE BOUNDARY LAYER WOULD PROMOTE LOWER LCLS AND 2) IMPROVED DIRECTIONAL SHEAR IN THE LOW LEVELS AND 3) EARLY EVENING MOST PROBABLE PERIOD OF ISOLATED CONVECTION (IE. SUPERCELLS). THE CAP MAY WEAKEN SUFFICIENTLY TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP BY EARLY EVENING ALONG THE SURFACE BOUNDARY. THE MOST LIKELY AREA FOR THUNDERSTORMS TO DEVELOP IS ALONG AND EAST OF A LINE FROM HIAWATHA TO TOPEKA TO EMPORIA. AS THE EVENING/OVERNIGHT PROGRESSES THUNDERSTORMS WILL EVOLVE INTO A LINE OF STORMS. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONALLY...A TORNADO THREAT WILL EXIST WITH ANY PERSISTENT SUPERCELL STORM OR WELL-ORGANIZED LINE SEGMENT WITHIN THE SQUALL LINE TONIGHT. THIS ACTIVITY IS EXPECTED TO PUSH EAST OF THE OUTLOOK AREA EARLY FRIDAY MORNING...ENDING THE SEVERE WEATHER THREAT. NO LARGE DEVIATION TO PREVIOUS REASONING FOR FRIDAY WEATHER. BLAIR SOME WRAP AROUND MOISTURE IS EXPECTED TO STILL BE OVER THE FORECAST AREA FRIDAY NIGHT AS THE STORM SYSTEM CONTINUES TO LIFT OUT. NOT MUCH FORCING OR VERTICAL MOTION SEEN IN THE MODEL PROGS...SO EXPECT ANY PRECIP TO BE VERY LIGHT. BECAUSE OF THIS WENT A LITTLE LOWER ON POPS THAN THE GUIDANCE HAS FOR FRIDAY NIGHT. SURFACE RIDGING AND SHORTWAVE RIDGING ALOFT SHOULD BRING SOME COOLER DRYER WEATHER INTO THE AREA FOR SATURDAY AND SUNDAY. NEXT STORM SYSTEM IS STILL EXPECTED TO MOVE OUT OF THE ROCKIES BY MID WEEK. MODELS HAVE SUGGESTED A SLIGHTLY SLOWER TIMING TO THE NEXT SYSTEM...BUT THERE HAS ALSO BEEN POOR CONSISTENCY BETWEEN THE INDIVIDUAL RUNS OF THE MODELS. TENDED TO STAY CLOSER TO THE 00Z ECMWF WITH THE MAIN FORCING MOVING ACROSS THE PLAINS WEDNESDAY AND WEDNESDAY NIGHT. THIS IS WHERE THE CHANCE POPS WILL BE. HAVE KEPT TEMPS GENERALLY IN THE LOWER 70S FOR MONDAY THROUGH THURSDAY. WOLTERS && .AVIATION... TIMING AND INITIATION OF CONVECTION IS THE MAIN CHALLENGE. UNCERTAINTY IN TS ACTUALLY FIRING PRECLUDES A CATEGORICAL MENTION OF PRECIP IN THE TERMINALS. THEREFORE HAVE ONLY INCLUDED VCNTY TS. IF ANY TS DEVELOP...IT SHOULD BE AFT 02Z AS UPPER LEVEL ENERGY BEGINS AFFECTING THE AREA. IF CONVECTION DOES NOT DEVELOP CONDITIONS SHOULD BE VRF WITH WINDS EVENTUALLY BECOMING WESTERLY BEHIND THE FRONT...THOUGH THEY SHOULD STILL BE GUSTY AS SFC PRESSURE GRADIENT REMAINS TIGHT. FOR FURTHER DETAILS SEE DISCUSSION ABOVE. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 1, 12:45 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1245 PM CDT THU MAY 1 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-021745- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1245 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM AND MOIST AIRMASS WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM ENTERING THE CENTRAL PLAINS. AN ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER WILL MATERIALIZE BY LATE AFTERNOON AND PERSIST INTO THE EARLY MORNING HOURS FRIDAY. AREAS ALONG AND EAST OF A LINE FROM MARYSVILLE TO ABILENE HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER IN THE OUTLOOK AREA. A COLD FRONT CURRENTLY EXTENDS FROM SENECA TO COUNCIL GROVE...WHICH SEPARATED DRIER AIR TO THE WEST AND MOIST UNSTABLE AIR TO THE EAST. THIS BOUNDARY IS EXPECTED TO CONTINUE MOVING EASTWARD BEFORE SLOWING OR STALLING BY LATE AFTERNOON. AT THE PRESENT TIME...A STRONG CAP JUST ABOVE THE SURFACE EXISTS ACROSS THE OUTLOOK AREA...PROHIBITING THUNDERSTORM DEVELOPMENT. AS SURFACE TEMPERATURES CONTINUE TO INCREASE AND COOLER AIR ALOFT MOVES INTO THE REGION...THE CAP MAY WEAKEN SUFFICIENTLY TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON OR EARLY EVENING ALONG THE SURFACE BOUNDARY. THE MOST LIKELY AREA FOR THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON IS ALONG AND EAST OF A LINE FROM HIAWATHA TO TOPEKA TO EMPORIA. THE BOUNDARY MAY BRIEFLY SHIFT BACK SLIGHTLY TO THE WEST DURING THE EVENING HOURS...BEFORE MOVING EAST THROUGH THE ENTIRE OUTLOOK AREA BY EARLY MORNING FRIDAY. LOCATIONS NEAR AND EAST OF THE SURFACE COLD FRONT WILL BE IN AN ENVIRONMENT FAVORABLE FOR SEVERE WEATHER. STORMS THAT INITIALLY DEVELOP MAY BE SUPERCELLULAR IN NATURE DUE TO FAVORABLE INSTABILITY AND SHEAR PROFILES. AS THE EVENING PROGRESSES...THUNDERSTORMS WILL EVOLVE INTO A LINE OF STORMS. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONALLY...A TORNADO THREAT WILL EXIST WITH ANY PERSISTENT SUPERCELL STORM OR WELL-ORGANIZED LINE SEGMENT WITHIN THE SQUALL LINE TONIGHT. THIS ACTIVITY IS EXPECTED TO PUSH EAST OF THE OUTLOOK AREA EARLY FRIDAY MORNING...ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH TUESDAY NIGHT ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT. BLAIR
In the hours before
Local storm report, May 1, 6:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
626 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL BURLINGTON 38.19N 95.74W
05/01/2008 E1.00 INCH COFFEY KS LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE SHERIFFS OFFICE AND 2 MILES WEST
OF BURLINGTON.
&&Local storm report, May 1, 6:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
629 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 W BALDWIN CITY 38.78N 95.20W
05/01/2008 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
&&
CAVANAUGHLocal storm report, May 1, 6:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL OTTAWA 38.62N 95.27W
05/01/2008 M1.00 INCH FRANKLIN KS TRAINED SPOTTER
1 INCH HAIL PLUS.
&&
JLLocal storm report, May 1, 6:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL OTTAWA 38.62N 95.27W
05/01/2008 E1.75 INCH FRANKLIN KS TRAINED SPOTTER
LOTS OF GOLFBALL SIZE HAIL.
&&
CAVANAUGHLocal storm report, May 1, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
637 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL S OTTAWA 38.62N 95.27W
05/01/2008 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
SPOTTER DRIVING ON THE SOUTH SIDE OF OTTAWA.
&&
EKLocal storm report, May 1, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL SSW OTTAWA 38.62N 95.27W
05/01/2008 E1.50 INCH FRANKLIN KS NWS EMPLOYEE
&&
EKThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:47 AM CDT | Wind Advisory | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Geary and 10 more | 4 hr |
| May 1, 5:31 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 35 min |
| May 1, 5:46 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 44 min |
| May 1, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 34 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 48 min |
| May 1, 6:46 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.